Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 38, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 20, 2007, 2:49 PM MDT for Beaverhead County, Montana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 2:49 PM MDT (20:49 UTC)
- Expired
- Jun 20, 2007, 3:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Beaverhead County, MT
The radar
The Pocatello radar (KSFX), 223 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:23 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2854 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 202049 SVRTFX MTC001-202130- /O.NEW.KTFX.SV.W.0038.070620T2049Z-070620T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 249 PM MDT WED JUN 20 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BEAVERHEAD COUNTY IN SOUTHWEST MONTANA... THIS INCLUDES THE CITY OF DILLON... * UNTIL 330 PM MDT * AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF DILLON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR DILLON AROUND 325 PM MDT. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 4506 11299 4493 11281 4513 11246 4538 11270 $$
2 follow-up statements
000 WWUS55 KTFX 202116 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 316 PM MDT WED JUN 20 2007 MTC001-202130- /O.CON.KTFX.SV.W.0038.000000T0000Z-070620T2130Z/ BEAVERHEAD MT- 316 PM MDT WED JUN 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR CENTRAL BEAVERHEAD COUNTY... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF DILLON...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 4506 11299 4493 11281 4513 11246 4538 11270 $$
000 WWUS55 KTFX 202130 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 330 PM MDT WED JUN 20 2007 MTC001-202139- /O.EXP.KTFX.SV.W.0038.000000T0000Z-070620T2130Z/ BEAVERHEAD MT- 330 PM MDT WED JUN 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEAVERHEAD COUNTY EXPIRES AT 330 PM MDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4506 11299 4493 11281 4513 11246 4538 11270 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:40 AM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 20, 11:40 AM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1140 AM MDT WED JUN 20 2007 UPDATED AVIATION DISCUSSION .UPDATE... MINOR UPDATE THIS MORNING. LOOKS TO BE A WARM DAY AND WINDS WILL MIX DOWN WELL TO THE SURFACE ESPECIALLY OVER THE SOUTHWEST ZONES. ALSO LOOKS TO BE THAT THE LATE AFTERNOON CONVECTION OVER SOUTHWEST AND CENTRAL MONTANA WILL CONTINUE INTO THE LATE EVENING HOURS. LOOKS TO BE SCATTERED THUNDERSTORMS MORE THAN JUST ISOLATED SO HAVE ADJUSTED THE GRIDS TO REFLECT ALL OF THIS. TEMPERATURES LOOK GOOD FOR TODAY. CAMP && AVIATION... UPDATED 1740Z. AN UPPER LEVEL RIDGE CENTERED OVER THE NORTHERN ROCKIES WILL RESULT IN A WESTERLY FLOW ALOFT FOR THE NEXT 24 HOURS. AN UPPER LEVEL DISTURBANCE PASSING THROUGH THE RIDGE COMBINED WITH AN UNSTABLE AIRMASS WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. VFR CONDITIONS WILL PREVAIL EXCEPT MVFR NEAR THE STRONGER THUNDERSTORMS. GUSTY WINDS WILL LIKELY ACCOMPANY THE THUNDERSTORMS. MOSTLY CLEAR SKIES WILL PREVAIL AFTER MIDNIGHT AS THE STORMS DISSIPATE AND EXIT THE AREA. MEIER && .PREV DISCUSSION... (ISSUED 520 AM MDT WED JUN 20 2007) TODAY THROUGH FRIDAY...WE WILL BE LOCKED IN A WEATHER PATTERN OF SW FLOW ALOFT WITH EMBEDDED WEAK SHORTWAVES...LITTLE MOISTURE...AND WEAK INSTABILITY. MODELS INDICATE SO LITTLE MOISTURE THAT WOULD NOT BE TOTALLY SURPRISED IF HARDLY ANY LOCATION RECEIVES MEASURABLE PRECIPITATION. HOWEVER WITH THE INSTABILITY AND WEAK SHORTWAVES DO EXPECT A FEW SHOWERS AND THUNDERSTORMS. IT STILL LOOKS LIKE THERE WILL BE A THREAT OF GUSTY WINDS WITH THE THUNDERSTORMS LATER THIS AFTERNOON INTO EARLY THIS EVENING SO WILL CONTINUE TO KEEP THIS IN THE FORECAST. THE SW FLOW ALOFT WILL CONTRIBUTE TO VERY WARM DAYTIME TEMPERATURES. EXPECT MAXIMUM TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL FOR MOST OF THE AREA. BLANK FRIDAY NIGHT THROUGH MONDAY NIGHT...FAIRLY GOOD MODEL RUN-TO-RUN CONSISTENCY CONTINUES TO INDICATE AN UPPER LEVEL RIDGE BEING PUSHED TOWARD THE CENTRAL STATES AS A UPPER LEVEL TROUGH DEEPENS ALONG THE WEST COAST. THE LOW PUSHES INTO THE PACIFIC NORTHWEST ON SUNDAY...A LITTLE FURTHER SOUTH THAN PROGGED LAST NIGHT. THE LOW LIFTS NORTHEASTWARD INTO THE PRAIRIE PROVINCES KEEPING MOST OF ITS ENERGY NORTH OF THE AREA. HAVE CONTINUED TO HOLD THE COURSE WITH SLIGHT CHANCE POPS FOR THE DISTURBANCES IN THE SOUTHWEST FLOW ALOFT EARLY IN THE PERIOD AND THEN AS THE LOW MOVES INLAND. THERE SHOULD BE SOME GOOD MOISTURE WITH THE PACIFIC LOW SO IF IT DOES END UP DROPPING FURTHER SOUTH COULD SEE A MORE SIGNIFICANT CHANCE OF PRECIP...WILL CONTINUE TO WATCH THIS SYSTEM. TEMPERATURES WILL BE ABOVE NORMAL SATURDAY...DROPPING TO NORMAL VALUES FOR THE REST OF THE PERIOD AS COOLER AIR FILTERS IN WITH THE TROUGH AND BEHIND A SURFACE COLD FRONT. THOMSON TUESDAY THROUGH WEDNESDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE CENTRAL PLAINS...IS PROGGED TO RETROGRADE TOWARDS THE FOUR CORNERS AREA WITH THE RIDGE EXTENDING NORTH ACROSS MONTANA. TEMPERATURES WILL BE A LITTLE WARMER THAN SEASONAL AVERAGE. IT WILL BE MOSTLY DRY...EXCEPT FOR ISOLATED...MAINLY MOUNTAIN THUNDERSTORMS. WILLIAMSON DC && .PRELIMINARY POINT TEMPS/POPS... GTF 88 56 88 55 / 20 20 10 20 CTB 86 54 85 51 / 10 10 10 10 HLN 90 57 87 56 / 20 20 10 10 BZN 90 48 89 49 / 20 30 10 10 WEY 83 40 79 39 / 20 10 10 10 DLN 87 50 85 48 / 20 20 10 10 HVR 89 57 89 56 / 10 10 10 10 LWT 84 54 83 54 / 20 30 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CAMP/BLANK LONG TERM...THOMSON/WILLIAMSON AVIATION...MEIER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 20, 3:36 AM MDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 336 AM MDT WED JUN 20 2007 MTZ008>015-044>055-210945- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 336 AM MDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.